Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Stopped norethisterone to get period. Getting severe pain but no sign of bleeding. Any thoughts?

User rating for this question
Excellent
Answered by
Practicing since : 2006
Answered : 828 Questions
Question
I stopped norethisterone 8 days ago to have a period. I have had bad cramping and elevated pain in the areas endometriosis is suspected. However, I show no signs of bleeding.How long does it generally take? I am on only 5mg a day as I have trouble tolerating the side effects.
Posted Fri, 17 May 2013 in Vaginal and Uterus Health
 
 
Answered by Dr. Nilofer AR 41 minutes later
Hello,
Thanks for posting your query on health care magic.

Dose of 5mg of norethisterone is inadequate to induce periods.
The recommended dosage is 5mg three times daily.
Usually you get the periods within 7 days of stopping the medication.

Hope this helps. Feel free to ask if you have further doubts. I will be happy to help.
regards,
Dr Nilofer
Above answer was peer-reviewed by
 
Follow-up: Stopped norethisterone to get period. Getting severe pain but no sign of bleeding. Any thoughts? 13 minutes later
I am on norethisterone to stop bleeding due to the endometriosis. I want to have a bleed but is this not going to happen for me?
 
 
Answered by Dr. Nilofer AR 17 hours later
Hello,

Wait for couple of days. If the problem is not solved, you can repeat norethisterone with the dose of 5mg twice daily.

regards,
Dr Nilofer
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor